Product Type: Tesco in Health Therapies / Treatments
Newest Review: ... a bonus, and also increase alertness a little, which is of less significance in my personal selection criteria. The format of these ... more
Tesco pain killers
Tesco Paracetamol Plus Caplets
Member Name: Elaineee
Tesco Paracetamol Plus Caplets
Date: 02/04/13, updated on 02/04/13 (59 review reads)
Advantages: Stronger than paracetamol
I have a supply of various painkillers to use depending on what our ailment is. Ibuprofen for backaches etc., aspirin for migraine, paracetamol for bog standard headaches and paracetamol plus for bad headaches. My son suffers from migraine headaches, and with him not being able to take aspirin or ibuprofen as he's under 16, I need to be able to give him something better than just paracetamol. I don't bother with expensive 'proper' brands anymore as the cheap supermarket ones have the same active ingredients and in my opinion the same results. 16 caplets of Paracetamol Plus are dearer than Tesco ordinary paracetamol at 45p- still super cheap though.
Tesco Plus come packaged in a blue box containing 16 oval caplets, making them an easier shape to swallow. These are white 'chalky' tablets rather than those coloured gelatin cased ones that you often get when buying paracetamol with extra's. They're cased in a blister pack which is easy to pop the tablets out of. Included in the box is an information leaflet.
Dosage instructions are the usual except they not suitable for the under 12's- 2 tablets to be taken with water up to 4 times daily as required. The dose should not be taken more than every 4 hours and not more than 4 doses (8 tablets) in any 24.
Paracetamol is for the relief of many ailments including- headache, migraine, neuralgia, toothache, sore throat and period pains, relieve sprains, strains, rheumatic pain, sciatica, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and colds.
Tesco Paracetamol Plus has the same 500mg dose of paracetamol per caplet as normal paracetamol but as a 'plus' has caffeine added which apparently makes paracetamol work faster and more effectively and gives you an energy boost- which is great when I've got a 'cold' headache. I sometimes use these for a migraine but to be honest I don't want to be kept awake when I've got a migraine, so tend to use something else. If it's a 'mild' migraine and I catch it quick enough these are sometimes effective where as plain paracetamol won't touch it. I do find these fast acting they are quicker than just paracetamol, taking 10-15 mins as opposed to 20 mins or so.
Ailments the household have used these for:
Earache- these help to ease it
Headache- very quick and effective
Backache- they're okay but I find them to wear off after a few hours and I like to use ibruprofen with it
Migraine- son finds them more effective than paracetamol but not strong enough for me unless for a milder migraine
Toothache- mmmm nothing helps toothache much except strong codeine based paracetamol (for me anyway)
Stomach ache- not really effective for me
Colds and flu- effective on the headache that comes with it and body aches eases a temperature too
I think they are more effective than plain paracetamol on bad headaches and backache (so does my son). Occasionally I will need a repeat dose but not often, you can feel them wearing off after a few hours but have to wait 4 hours for a repeat, then they quickly take effect again.
Summary: They are more effective than plain paracetamol on bad headaches and backache